Article Text

PDF

Agranulocytosis associated with carbamazepine, and a positive reaction with anti-lymphoid leukaemia antiserum during recovery.
  1. C. W. Owens,
  2. N. E. Parker,
  3. P. P. Nunn,
  4. J. Davies

    Abstract

    Carbamazepine is a valuable drug in the treatment of trigeminal neuralgia and temporal lobe epilepsy. Rarely agranulocytosis has been described associated with its use but in this further non-fatal case a new finding of a positive reaction with anti-lymphoid leukaemia anti-serum was seen during the recovery phase. A brief review of 18 cases in the literature is provided and it is noted that 94% of reported cases are over the age of 45 years. The significance of the haematological finding is discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.